Mourad E.H. Ismail

Professor, Dr.
Department of Mathematics
University of Central Florida, Orlando – USA


Fields of interest:

  • approximation theory
  • integral transforms and operational calculus
  • orthogonal polynomials and special functions
  • asymptotics, combinatorics, q-analogues, mathematical physics


Books edited and published in FCAA area:

M. Ismail, coeditor with M. Z. Nashed, A. I. Zayed and A. F. Ghaleb:
Mathematical Analysis, Wavelets, and Signal Processing,
(Proc. of Intern. Conf. on  Mathematical Analysis  and Signal Processing),
Contemporary Mathematics, Vol. 190, AMS, Providence, 1995.

M. Ismail, coeditor with D. Masson and M. Rahman:
Special Functions, q-Series and Related Topics,
Fields Institute Communications, Vol. 14, AMS, Providence, 1997.

M. Ismail, coeditor with D. Stanton:
Q-Series from a Contemporary Perspective,
Contemporary Mathematics, Vol. 254, AMS, Providence, 2000.

M. Ismail, coeditor with C. F. Dunkl and R. Wong:
Special Functions,
World Scientific, Singapore, 2000.

M. Ismail, coeditor with J. Bustoz, and S. K. Suslov:
Special Functions 2000, Current Perspectives and Future Directions,
Kluwer, Dorchester, 2001.

M. Ismail, coeditor with F. G. Garvan:
Symbolic Computation,  Number Theory, Special Functions, Physics and Combinatorics 2001,
Developments in Mathematics, Vol. 4, Kluwer, Dorchester, 2001.

M. Ismail, coeditor with H. Koelink:
Theory and Applications of Special Functions: A volume Dedicated to Mizan Rahman,
Developments in Mathematics, Springer+Business Media, New York, 2005.

M.E.H. Ismail:
Classical and Quantum Orthogonal Polynomials in one Variable,
Cambridge University Press, 2005.

Selected articles:

M. Ismail, joint with A. Zayed:
A q-analogue of the Whittaker-Shannon-Kotel'nikov sampling theorem,
Proc. Amer. Math. Soc.131 (2003), pp. 3711-3719.

M. Ismail, joint with A. Duran:
Differential equations of orthogonal matrix polynomials,
J. Comput. Appl. Math. 190 (2006), pp. 424-436.

M. Ismail:
Asymptotics of zeros of certain entire functions,
Analysis and Its Applications5 (2007), pp. 291-299.

M. Ismail, joint with P. Simeonov:
Inequalities and asymptotics for a terminating 4F3 series,
IllinoisJ. Math.51 (2007), pp. 861-881.

M. Ismail, joint with Y. Chen:
Ladder operators for $q$-orthogonal polynomials,
J. Math. Anal. Appl.345 (2008), pp. 1-10.

M. Ismail:
Structure relations for orthogonal polynomials,
Pacific J. Math.240 (2009), pp. 309-319.

M. Ismail, joint with P. Simeonov:
$q$-Difference operators for orthogonal polynomials,
J. Comp. Appl. Math. 233(2009), pp. 749-761.

M. Ismail, J. Obermaier:
Characterizations of continuous and discrete ultraspherical polynomials,
Canad. J. Math.(2010), DOI: 10.4153/CJM-2010-080-0.